Alert archive / California / Beach Hazards Statements in 2026

Beach Hazards Statement 2, NWS San Diego, CA

February 17, 2026Orange County, San Diego County, California

NWS San Diego, CA issued this beach hazards statement at Feb 17, 2026, 1:55 AM PST for Orange County, San Diego County, California. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2026, 1:55 AM PST (09:55 UTC)
Expired
Feb 17, 2026, 4:18 AM PST
In force
2 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

018 
WHUS46 KSGX 170955
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
155 AM PST Tue Feb 17 2026

CAZ043-552-171330-
/O.NEW.KSGX.BH.S.0002.260217T0955Z-260217T1300Z/
/O.CON.KSGX.SU.Y.0003.000000T0000Z-260221T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
155 AM PST Tue Feb 17 2026

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 5 AM PST EARLY THIS
MORNING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY...

* WHAT...For the Beach Hazards Statement, thunderstorms with
  lightning will move ashore early this morning. Beach lightning
  is likely between Oceanside and Solana Beach. For the High Surf
  Advisory, large breaking waves of 4 to 9 feet are expected, 
  with sets as high as 11 feet, highest in San Diego County on 
  Wednesday.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...For the Beach Hazards Statement, until 5 AM PST early 
  this morning. For the High Surf Advisory, until 10 PM PST 
  Friday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

A beach hazards statement for beach lightning means that there is
the potential for cloud to ground or cloud to water lightning
strikes which could result in injury or death.  Move indoors until
the storm passes and stay away from metal objects.

&&

$$
1 follow-up statement
549 
WHUS46 KSGX 171218
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
418 AM PST Tue Feb 17 2026

CAZ043-552-172030-
/O.CAN.KSGX.BH.S.0002.000000T0000Z-260217T1300Z/
/O.CON.KSGX.SU.Y.0003.000000T0000Z-260221T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
418 AM PST Tue Feb 17 2026

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY...

* WHAT...High surf of 4 to 9 feet is expected, with sets as high 
  as 11 feet, highest in San Diego County on Wednesday.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Until 10 PM PST Friday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Feb 16, 9:38 PM PST, 4 hours 17 minutes earlier.

Area forecast discussion, Feb 16, 9:38 PM PST, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
938 PM PST Mon Feb 16 2026

.SYNOPSIS...
Periods of rain, wind, and mountain snow are expected through
the week. There is a slight chance of thunderstorms through
early Tuesday morning. Scattered showers will continue into
Tuesday with strengthening west winds along the mountain crests
and desert slopes, which peak Tuesday evening into Wednesday
morning. A second round of rain and lower elevation mountain snow
is expected late Tuesday into Wednesday. Cool with decreasing
chances for showers for Thursday through Saturday. Chances of
precipitation increase again into early next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Key Points:

* A winter storm will bring widespread heavy snow to the
  mountains above 5500 ft creating hazardous travel conditions
  through Thursday. Snow levels as low as 3500 to 4000 ft
  Wednesday into Thursday may result in light accumulations
  through the Cajon Pass and along I-8.

* Stronger and potentially damaging west winds along the mountain
  crests and adjacent desert slopes Tuesday afternoon through
  Wednesday. Breezy conditions west of the mountains Tuesday night
  into Wednesday morning and wet soil will increase the risk of
  uprooted trees.

* Ponding of water on roads and minor street flooding in urban
  areas possible this evening and again Tuesday night. Increased
  flows on rivers, especially the San Diego, Santa Margarita, and
  Santa Ana Rivers.

Evening update...

Scattered light showers continue tonight with a slight chance of
thunderstorms, which could produce very localized brief heavier
rainfall and small hail. Snow levels are currently around
5500-6000 ft and are forecast to fall to around 4700-5300 ft by
Tuesday morning. An additional 3-6" of snow is possible above 6000
ft, and around 1-3" above 5000 ft. Rainfall amounts will range
from around 0.10-0.30" west of the mountains overnight, with
around 0.15" or less in the deserts. The Wind Advisory for the
coastal areas, valleys, and high desert expire this evening, but
will be in effect again Tuesday afternoon/evening into Wednesday
morning/afternoon.

Previous discussion...
The next shortwave is still on track to bring additional rounds of
widespread rain, winds, and continued mountain snow Tuesday
afternoon into Wednesday morning. Winds are expected to be
stronger with this round shortwave for the mountain ridges and
desert mountains slopes with gusts to 60 to 70 mph, potentially
higher in wind prone locations. For the coast and valleys, peak
gusts of 30 to 45 mph are expected and in the deserts gusts of 50
to 60 mph.

There will be lower chances for mostly lighter showers for
Thursday into Friday. Chances for precipitation for next weekend
are 10 to 15 percent, increasing to 20 percent for Sunday. High
temperatures will warm slightly for Thursday and Friday, then
gradually warm for Saturday through Monday with Monday high
temperatures a few to around 5 degrees above average. High
temperatures for next Monday will range from the mid to upper 60s
near the coast to the lower to mid 70s for the valleys with the
lower deserts around 80.

&&

.AVIATION...
170600Z...Coast and Valleys...On and off post frontal showers remain
possible through the overnight hours, eventually become much less
numerous late Tuesday morning. Outside any precipitation, VFR
conditions will generally prevail, with multiple clouds decks: a FEW-
SCT deck around 2000-3000ft MSL and a more defined BKN deck around
3500-5000ft MSL. With any showers that pass through, VIS may briefly
fall to 1-5 SM, with CIGs anywhere from 1500-2500ft MSL. A brief
lull in shower activity is expected from 21z-03z Wednesday before
shower activity returns to the region.

Mountains/Deserts...Cloud obscurations in the mountains and VIS
reduced to 0-2SM as on and off SHRA/SHSN continues to move through.
Shower activity should gradually wane after 12-15z. Southwest wind
gusts of 20-30 kts with gusts up to 40 kts remain possible overnight
tonight into Tuesday morning. Gusts gradually increase through
Tuesday afternoon, with gusts 50-65+ kts expected for mountain peaks
and desert mountain slopes after 00z Wednesday.

&&

.MARINE...
A bulk of the winds seen earlier today before the front have
decreased this evening, with gusts generally 15-20 kts persisting
over the waters. However, scattered showers are bringing down
occasional gusts near 25-30 kts. With this, the Gale Warning remains
in effect until 7 AM Tuesday morning, when shower activity becomes
less numerous and winds stay below 20 kts.

After a brief lull in unsettled weather around mid-day Tuesday, come
late Tuesday night, seas are expected to build to around 8-11 feet
with wind gusts 25-35 knots, locally up to 40 knots. A second Gale
Warning is in effect from 8 PM Tuesday until 1 PM Wednesday and
contains more details. Seas and winds decrease to 5-7 feet and 10-27
kts Wednesday afternoon, but look to increase again come Thursday
afternoon.

&&

.BEACHES...
A series of strong westerly swell (9-11 feet with an average period
of about 10-12 seconds) will produce large breaking waves up to 8-12
feet on most beaches across Orange and San Diego Counties through
Friday night. Widespread, strong rip currents are also likely with
these waves and dangerous swimming conditions expected. A High Surf
Advisory is in effect until 10 PM Friday and contains more
details.

&&

.HYDROLOGY...
Scattered showers with rainfall rates up to 0.30" per hour
tonight into Tuesday morning. Isolated lighter showers will
continue into Tuesday afternoon, with the highest chances of
precipitation in the mountains.

Another round of rain and mountain snow is expected Tuesday night
into Wednesday. Hourly rainfall rates are expected to be 0.20-0.30"
per hour. Forecast rainfall totals for Tuesday into Wednesday are
0.30-0.60" for the coast and valleys, 0.20-0.40" for the High
Desert, and 0.05-0.45" for the low deserts, highest near the
foothills. 1-2" of rain are expected in the mountains below the
snow level Tuesday night into Wednesday. For Tuesday into
Wednesday snow forecast has an additional 4-8" 5000-6000 ft,
8-15" 6000-7000 ft, and up to 2 ft above 7000 ft. The San Diego
County mountains may see some accumulating snow above 5000 ft,
with totals of 3-5", locally higher at the highest peaks.

The San Diego River at Fashion Valley and the Santa Margarita river
are expected to reach monitor stage. The San Diego River is expected
to reach monitor stage by 10 PM. The Santa Margarita River is
expected to start responding tonight/early Tuesday morning, but is
not expected to reach monitor stage until Wednesday. Interested
parties should continue to closely monitor the river forecast and
observed river levels this week. Current forecast indicates minor
flood impacts to Avenida del Rio may occur. Please see the latest
River Statement or CNRFC website for more information.

Scattered light rain and snow showers are possible Wednesday
afternoon into Thursday as a third shortwave moves north of the
area. Snow levels for Wednesday and Thursday are expected to be
3500-4000 ft so if any snow showers develop accumulating snow
could impact the Cajon Pass and along higher portions of I-8.

There remains slight chances of precipitation Friday through the
weekend ahead of the next trough set developing over the Gulf of
Alaska. There remains considerable uncertainty in the details of the
forecast but periods of unsettled weather looks possible next
week.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 10 PM PST Friday for Orange County
     Coastal Areas-San Diego County Coastal Areas.

     Wind Advisory from 8 PM Tuesday to 8 AM PST Wednesday for Orange
     County Coastal Areas-Orange County Inland Areas-San
     Bernardino and Riverside County Valleys-The Inland Empire-
     San Diego County Coastal Areas-San Diego County Valleys-
     Santa Ana Mountains and Foothills.

     Winter Storm Warning until noon PST Wednesday for Riverside
     County Mountains-San Bernardino County Mountains.

     Wind Advisory until 1 AM PST Tuesday for San Diego County
     Deserts-San Diego County Mountains-San Gorgonio Pass near
     Banning.

     Wind Advisory from 10 AM Tuesday to 4 PM PST Wednesday for Apple
     and Lucerne Valleys-San Diego County Deserts-San Diego
     County Mountains-San Gorgonio Pass near Banning.

PZ...Gale Warning until 7 AM PST Tuesday for Coastal Waters from San
     Mateo Point to the Mexican Border and out to 10 nm-Waters
     from San Mateo Point to the Mexican Border Extending 10 to
     60 nm out including San Clemente Island.

     Gale Warning from 8 PM Tuesday to 1 PM PST Wednesday for Coastal
     Waters from San Mateo Point to the Mexican Border and out
     to 10 nm-Waters from San Mateo Point to the Mexican Border
     Extending 10 to 60 nm out including San Clemente Island.

&&

PUBLIC...SS/CO
HYDROLOGY...SS
AVIATION/MARINE/BEACHES...Munyan

In the hours before

Special weather statement, Feb 17, 12:46 AM PST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service San Diego CA
1246 AM PST Tue Feb 17 2026

CAZ057-552-554-170930-
Orange County Inland CA-Santa Ana Mountains and Foothills CA-
Orange County Coastal CA-
1246 AM PST Tue Feb 17 2026

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ORANGE COUNTY THROUGH
130 AM PST...

At 1245 AM PST, Doppler radar was tracking a strong thunderstorm near
Orange, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Anaheim, Santa Ana, Irvine, Huntington Beach, Garden Grove, Orange,
Costa Mesa, Mission Viejo, Tustin, Yorba Linda, Stanton, Seal Beach,
Newport Beach, Westminster, Fountain Valley, Placentia, Rancho Santa
Margarita, John Wayne Airport, Trabuco Canyon, and Silverado.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3394 11778 3369 11752 3360 11788 3361 11789
      3363 11789 3361 11791 3362 11792 3363 11791
      3374 11805
TIME...MOT...LOC 0845Z 240DEG 49KT 3382 11774

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

17
Special weather statement, Feb 17, 1:18 AM PST, 37 minutes before
Special Weather Statement
National Weather Service San Diego CA
118 AM PST Tue Feb 17 2026

CAZ048-057-554-171000-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
Orange County Inland CA-Santa Ana Mountains and Foothills CA-
118 AM PST Tue Feb 17 2026

...A STRONG THUNDERSTORM WILL IMPACT RIVERSIDE AND NORTHEASTERN
ORANGE COUNTIES THROUGH 200 AM PST...

At 117 AM PST, Doppler radar was tracking a strong thunderstorm near
Temescal Valley, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail. Funnel cloud or
         brief weak tornado possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Riverside, Irvine, southern Corona, Orange, Mission Viejo, Tustin,
Lake Elsinore, Murrieta, Perris, Rancho Santa Margarita, Trabuco
Canyon, Woodcrest, Silverado, El Toro, Las Flores, Foothill Ranch,
Menifee, Sun City, Ortega Highway, and Temescal Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3356 11767 3377 11777 3397 11735 3363 11710
TIME...MOT...LOC 0917Z 240DEG 49KT 3377 11755

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

17

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 12:46 AM PSTSpecial Weather StatementSGXOrange44 min
Feb 17, 1:18 AM PSTSpecial Weather StatementSGXOrange42 min
Feb 17, 1:45 AM PSTSpecial Marine WarningSGX60 min
Feb 17, 10:21 AM PSTWinter Weather AdvisorySGXSan Diego71 hr

Nearby

Beach Hazards Statements in California, 2026Every beach hazards statement in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.